U.S. doctors online nowAsk doctors free
A 18-year-old member asked:

i am a 18 year old female and for about 6 months now i have been having extremely heavy period flow along with terrible period cramps where not even ibuprofen will help, i am also not on birth control ?

2 doctor answers2 doctors weighed in
Dr. Kevin Windisch
Pediatrics 25 years experience
Get in with a doctor: There are several things that can be done to help with your problem but all require being seen by a physician. Don't continue to suffer, get seen and get the help that you deserve.
Dr. Gurmukh Singh
Pathology 49 years experience
Agree with Dr. W: Your doctor can prescribe a form of birth control pill that can limit your period to once a year. Take multivitamins and oral iron to prevent anemia from heavy bleeding. Get HPV vaccine. Wish you good health!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 29-year-old member asked:

Does having celiac disease make a woman more prone to sciatic nerve pain during pregnancy?

2 doctor answers5 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Do not think so : I am not aware of any connection between celiac disease, which primarily involves gluten intolerance and causes diarrhea, and sciatica. Sciatica is usually caused by edema around this nerve or pinching of the nerve.
CA
A 38-year-old member asked:

Could birth control cause stomach pains and breathing problems?

2 doctor answers3 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Talk with your doc: Any medicine can upset your stomach and cause stomach pains -- including birth control pills. I'm worried because you mentioned breathing problems. Please talk with your doctor right away. Stomach pain and trouble breathing could be acid reflux. But it could also be more serious. Chest pain, shortness of breath, and severe leg pain can be signs of blood clots. Please get help!
A 39-year-old member asked:

I have recently switched birth control pills and am having horrible low back pain. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Talk to doctor: When switching birth control pills it is not uncommon to have some minor side effects which generally go away in a cycle or two. If it is horrible pain i would speak to your doctor.
A 40-year-old member asked:

I take lisinopril for high blood pressure and ibuprofen for arthritis. Is this combo safe?

2 doctor answers3 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
No: Not a wise combination. Can decrease the efficacy of Lisinopril and increase the incidence of kidney toxicity.
Saint Pauls, NC
A 25-year-old female asked:

Excruciating menstrual cramps. Anything stronger than ibuprofen or naproxen that won't cause problems with mental alertness? Need to function at work

3 doctor answers6 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Hormonal Rx: The original research for hormonal preparations was an effort to find something that would control the pain & cramping associated with menses. As the research progressed & they found it helpful, they also found ladies weren't getting pregnant. So bcp's become more popular for their side effect than their original use. Ocp/bcp's can help. Discuss with your dr.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 17, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.